SIMPLE APPROXIMATION TO EXTINCTION EFFICIENCY VALID OVER ALL SIZE PARAMETERS

Authors
  1. Evans, B.T.N.
  2. Fournier, G.R.
Corporate Authors
Defence Research Establishment Valcartier, Valcartier QUE (CAN)
Abstract
A semiempirical approximation to the extinction efficiency based on a modification to the anomalous diffraction formula is given and compared to the exact Mie computation. This approximation has been verified for complex refractive indices m=n-ik, where 1.01 < or equal to n < or equal to 2.00 and 0 < or equal to k < or equal to 10. The approximation is uniformly valid over all size parameters and has the correct Rayleigh and large particle asymptotic behavior. The accuracy of this formula is discussed as well as its computational advantages. The formula is also applied to some of the LOWTRAN aerosol models.
Date of publication
15 Nov 1990
Number of Pages
5
Reprinted from
Applied Optics, vol 29, no 31, 1990, p 4666-4670
DSTKIM No
92-00880
CANDIS No
103774
Format(s):
Hardcopy;Originator's fiche received by DSIS

Permanent link

Document 1 of 1

Date modified: